Alert archive / Maryland / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 20, 2013Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2013, 11:25 PM EDT for Kent County, Maryland. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 11:25 PM EDT (03:25 UTC)
Expired
Jul 21, 2013, 12:30 AM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, MD

The radar

The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WWUS81 KPHI 210325
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 PM EDT SAT JUL 20 2013

DEZ001-002-MDZ008-012-015-210430-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
1125 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT KENT...NORTHEASTERN QUEEN
ANNE'S...NORTHWESTERN KENT...SOUTHEASTERN CECIL AND SOUTHWESTERN NEW
CASTLE COUNTIES...

AT 1122 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWTOWN...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. 

THIS STORM WILL BE NEAR CHESTERTOWN AROUND 1130 PM...
BETTERTON AROUND 1140 PM...
KENNEDYVILLE AROUND 1150 PM...
GALENA...CRUMPTON...CRUMPTON...CECILTON AROUND MIDNIGHT...
MASSEY AROUND 1210 AM.

LAT...LON 3927 7623 3930 7619 3932 7619 3934 7617
      3934 7615 3938 7611 3938 7606 3940 7605
      3944 7558 3921 7553 3922 7622

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:05 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 20, 10:05 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 PM EDT SAT JUL 20 2013

.SYNOPSIS...
A WEAK COLD FRONT THIS EVENING EXTENDED FROM NEAR BOSTON TO NEAR
NEW YORK CITY...INTO WEST VIRGINIA. THIS FRONT WILL STALL ACROSS
THE DELMARVA SUNDAY AND MONDAY BEFORE LIFTING TO OUR NORTH ON
TUESDAY. ANOTHER COLD FRONT IS ANTICIPATED TO APPROACH FROM THE
NORTHWEST ON WEDNESDAY AND IT SHOULD ARRIVE ON WEDNESDAY NIGHT.
THE FRONT MAY STALL OFF THE COAST FOR THURSDAY, FRIDAY AND
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TSTMS VCNTY KABE-KSMQ HAVE WEAKENED AND NOW THE MAIN ACTION
THROUGH AROUND 06Z IS NE MD THROUGH N DE AND S NJ. GRIDDED POPS
HAVE BEEN MODIFIED FOR THIS BUT TEMPS WILL BE IN ERROR DUE TO
RAIN.

ACTIVITY SHOULD BE ON THE WANE LATE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SAGS THROUGH A GOOD PART OF DELAWARE BY SUNDAY
MORNING...THEN BECOMES NEARLY STATIONARY BEFORE WASHING OUT SOUTH
OF THE AREA. THE PROXIMITY OF THIS BOUNDARY...PLUS SLIGHTLY COOLER
AIR ALOFT...WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS
THROUGH A GOOD PORTION OF THE CWA ON SUNDAY, ALTHOUGH THE GREATEST
THREAT MAY BE SOUTH OF THE I-95 CORRIDOR. AN ISOLATED STRONG
THUNDERSTORM IS NOT OUT OF THE QUESTION. WHILE ACTUAL AIR
TEMPERATURES WILL BE SLIGHTLY COOLER WITH MAX TEMPS IN THE LOW 80S
IN THE FAR NORTH AND UPPER 80S SOUTH, LOWER DEW POINT TEMPERATURES
(GENERALLY IN THE 60S FROM PHL NORTH) WILL TRANSLATE TO SLIGHTLY
LOWER HUMIDITIES TOO. THE ONLY EXCEPTION MAY BE THE DELMARVA SOUTH
OF THE CD CANAL WHERE DEW POINT TEMPERATURES COULD HOVER IN THE LOW
70S MUCH OF THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY WILL FEATURE A LONG
WAVE TROUGH OVER THE EASTERN STATES AND A RIDGE OVER THE WEST.
TEMPERATURES ARE FORECAST TO RETURN NEAR NORMAL WITH HIGHS MAINLY
IN THE 80S AND OVERNIGHT LOWS MOSTLY IN THE 60S AND LOWER 70S.

THE WEAKENING FRONTAL BOUNDARY IS EXPECTED TO BE ACROSS OUR
SOUTHERN COUNTIES ON SUNDAY EVENING AND IT MAY SINK SOUTHWARD A
BIT ON SUNDAY NIGHT. AS A RESULT, WE WILL KEEP A LOW OR SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES
WHILE OUR NORTHERN COUNTIES SHOULD REMAIN RAIN-FREE AS HIGH
PRESSURE BUILDS ACROSS NORTHERN NEW ENGLAND.

THE MID LEVEL FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST ON
MONDAY IN RESPONSE TO A SHORT WAVE DRIFTING ACROSS THE OHIO RIVER
VALLEY AND VICINITY. AS A RESULT, THE PRECIPITATION ASSOCIATED
WITH THE FRONTAL BOUNDARY SHOULD BE DRAWN BACK UP INTO OUR REGION.
WE WILL INDICATE AN INCREASING CLOUD COVER AND CHANCE OF SHOWERS
AND THUNDERSTORMS FROM SOUTH TO NORTH. PRECIPITABLE WATER VALUES
ARE FORECAST TO BE NEAR OR IN EXCESS OF 2 INCHES, ESPECIALLY
ACROSS OUR SOUTHERN COUNTIES, SO LOCALLY HEAVY RAINFALL IS
POSSIBLE.

THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OVER OUR REGION
AROUND TUESDAY NIGHT. AS THE FEATURE APPROACHES ON TUESDAY IT IS
EXPECTED TO PULL THE SURFACE BOUNDARY TO THE NORTH AND THROUGH OUR
FORECAST AREA. UNSETTLED CONDITIONS WILL LIKELY CONTINUE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT, TUESDAY AND
TUESDAY NIGHT.

ADDITIONAL IMPULSES IN THE MID LEVEL FLOW ALONG WITH ANOTHER
SURFACE FRONT FROM THE NORTHWEST WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS IN OUR FORECAST FOR WEDNESDAY AND THURSDAY. A MID
LEVEL SHORT WAVE IS ANTICIPATED TO PASS OVERHEAD ON THURSDAY NIGHT
AND WE ARE EXPECTING THE POTENTIAL FOR PRECIPITATION TO DECREASE
IN ITS WAKE FOR FRIDAY AND SATURDAY.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TONIGHT...TSTMS MAINLY VCNTY KPHL-KACY SOUTHWARD WITH
BRIEF IFR CONDS AND G30-45KT SHOULD ALL BE DIMINISHING AFTER 06Z.

SOME MVFR FOG AND HAZE POSSIBLE OVERNIGHT WITH A WSHIFT FROM SW
TO LIGHT N AS THE SHOWERS AND TSTMS END.

SUNDAY...VFR SCT-BKN AOA 4000 FT. SCT SHOWERS AND TSTMS EXPECTED...
MAINLY VCNTY KPHL SOUTHWARD IN WEAK SHEARED ENVIRONMENT WHICH
MEANS BRIEF IFR CONDS IN ANY TSTMS AND A POSSIBLE G30KT.

OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH LATE NIGHT AND
EARLY MORNING VISIBILITY RESTRICTIONS POSSIBLE EACH DAY. ALSO,
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND
THUNDERSTORMS MAY BE ACCOMPANIED BY LOW CEILINGS AND REDUCED
VISIBILITY.

&&

.MARINE...
OVERNIGHT...CONTD SCA BUT ITS MARGINAL AND PRIMARILY BECAUSE TOO
MUCH ONGOING THUNDER THROUGH SNJ.

NO SCA EXPECTED SUNDAY IN A VERY LIGHT WIND FLOW. HAZY S NJ AND DE
WATERS AND POSSIBLE AFTN TSTM WITH GUST 30 KT.

OUTLOOK...
A SURFACE FRONT IS EXPECTED TO MEANDER OVER OR NEAR THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT BEFORE LIFTING TO THE NORTH ON TUESDAY. ANOTHER FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE AROUND WEDNESDAY
NIGHT. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.RIP CURRENTS...
LOW RISK SUNDAY BUT NOT A ZERO RISK, USED 3 FT 7 SEC PERIOD AND LIGHT
SE WIND FOR THE FCST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...DRAG/MIKETTA 1004
SHORT TERM...MIKETTA
LONG TERM...IOVINO
AVIATION...DRAG/IOVINO/MIKETTA 1004
MARINE...DRAG/IOVINO/MIKETTA 1004
RIP CURRENTS...1004
Hazardous weather outlook, Jul 20, 6:53 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SAT JUL 20 2013

NJZ001-007>009-PAZ054-055-060>062-101-103-105-212300-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-212300-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS,
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012-013-020-027-212300-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THUNDERSTORMS EARLY THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-021>023-212300-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-212300-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-212300-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-212300-
DELAWARE BEACHES-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-212300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS AND
FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS, MAINLY SOUTH OF GREAT EGG INLET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 9:13 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT SAT JUL 20 2013

NJZ020-026-210145-
COASTAL OCEAN NJ-OCEAN NJ-
913 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...

AT 912 PM EDT...A STRONG THUNDERSTORM WAS NEAR OCEAN ACRES...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR BARNEGAT AROUND 920 PM...
WARETOWN AROUND 930 PM...
BARNEGAT LIGHT AROUND 940 PM.

LAT...LON 3970 7413 3970 7431 3981 7431 3982 7416
      3975 7418 3972 7415 3974 7414 3977 7415
      3978 7413 3980 7413 3982 7410 3982 7408
      3977 7408

FORECASTER: HEAVENER
Special weather statement, Jul 20, 9:44 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT SAT JUL 20 2013

DEZ001-002-MDZ008-012-210245-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-
944 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...NORTHWESTERN
KENT...SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...

AT 942 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETTERTON...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR KENNEDYVILLE AROUND 950 PM...
GALENA AROUND 1000 PM...
SASSAFRAS AROUND 1010 PM...
TOWNSEND AROUND 1020 PM...
CHAMBERSVILLE AROUND 1030 PM...
PORT PENN AROUND 1040 PM.

LAT...LON 3938 7611 3938 7606 3944 7600 3946 7601
      3952 7555 3947 7558 3942 7553 3936 7549
      3928 7547 3925 7583 3926 7587 3925 7588
      3925 7598 3923 7603 3921 7618 3932 7620

FORECASTER: HEAVENER
Local storm report, Jul 20, 10:35 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             FOUNTAIN HILL           40.60N  75.40W
07/20/2013  E0.50 INCH       LEHIGH             PA   TRAINED SPOTTER

0845 PM     TSTM WND GST     BROOKHAVEN              39.87N  75.39W
07/20/2013  M65 MPH          DELAWARE           PA   TRAINED SPOTTER

            A 65 MPH THUNDERSTORM WIND GUST REPORTED IN BROOKHAVEN.

0902 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
07/20/2013  M66 MPH          PHILADELPHIA       PA   ASOS

0905 PM     TSTM WND GST     WOODBURY                39.84N  75.15W
07/20/2013  M52 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1300295 PHI1300296 PHI1300294 PHI1300293

WD/GORSE
Special weather statement, Jul 20, 10:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 PM EDT SAT JUL 20 2013

NJZ019-020-027-210345-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1046 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND NORTHERN
BURLINGTON COUNTIES...

AT 1041 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEDFORD...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR PEMBERTON HEIGHTS AROUND 1100 PM...
BROWNS MILLS AROUND 1110 PM...
COUNTRY LAKE ESTATES AROUND 1120 PM...
CEDAR GLEN LAKES AROUND 1130 PM...
CRESTWOOD VILLAGE AROUND 1140 PM...
HOLIDAY CITY AROUND 1150 PM.

LAT...LON 4012 7428 3987 7424 3986 7490 4000 7492

FORECASTER: HEAVENER
Special weather statement, Jul 20, 10:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 PM EDT SAT JUL 20 2013

NJZ021-022-025-026-210345-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
1052 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...EAST CENTRAL
CUMBERLAND AND SOUTH CENTRAL OCEAN COUNTIES...

AT 1048 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH VINELAND...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR DOROTHY AROUND 1100 PM...
MAYS LANDING AROUND 1120 PM...
PLEASANTVILLE AROUND 1130 PM...
ABSECON AROUND 1140 PM...
BRIGANTINE AROUND 1150 PM.

LAT...LON 3938 7438 3938 7440 3935 7441 3930 7453
      3933 7504 3949 7505 3956 7449 3955 7444
      3954 7444 3956 7442 3950 7440 3949 7437
      3952 7436 3957 7431 3956 7431 3945 7431

FORECASTER: HEAVENER
Special weather statement, Jul 20, 11:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 PM EDT SAT JUL 20 2013

DEZ001-002-MDZ008-012-015-210430-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
1125 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT KENT...NORTHEASTERN QUEEN
ANNE'S...NORTHWESTERN KENT...SOUTHEASTERN CECIL AND SOUTHWESTERN NEW
CASTLE COUNTIES...

AT 1122 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWTOWN...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR CHESTERTOWN AROUND 1130 PM...
BETTERTON AROUND 1140 PM...
KENNEDYVILLE AROUND 1150 PM...
GALENA...CRUMPTON...CRUMPTON...CECILTON AROUND MIDNIGHT...
MASSEY AROUND 1210 AM.

LAT...LON 3927 7623 3930 7619 3932 7619 3934 7617
      3934 7615 3938 7611 3938 7606 3940 7605
      3944 7558 3921 7553 3922 7622

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:33 PM EDTSpecial Weather StatementPHICamden57 min
Jul 20, 8:39 PM EDTSpecial Weather StatementPHICamden66 min
Jul 20, 8:49 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester56 min
Jul 20, 9:13 PM EDTSpecial Weather StatementPHIOcean32 min
Jul 20, 9:38 PM EDTSevere Thunderstorm WarningPHIBurlington67 min
Jul 20, 9:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean54 min
Jul 20, 9:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden61 min
Jul 20, 10:07 PM EDTSpecial Marine WarningPHI83 min
Jul 20, 10:46 PM EDTSpecial Weather StatementPHIBurlington59 min
Jul 20, 10:52 PM EDTSpecial Weather StatementPHIAtlantic53 min
Jul 20, 11:10 PM EDTSpecial Marine WarningPHI95 min
Jul 21, 3:10 PM EDTSpecial Weather StatementPHIOcean65 min
Jul 21, 3:17 PM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean6 hr
Jul 21, 3:44 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem2 hr
Jul 21, 4:16 PM EDTSpecial Weather StatementPHIBurlington89 min
Jul 21, 4:20 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 4:44 PM EDTSpecial Weather StatementPHIBurlington61 min
Jul 21, 5:03 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:18 PM EDTSevere Thunderstorm WarningPHIBurlington57 min
Jul 21, 5:28 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:52 PM EDTSpecial Weather StatementPHIOcean53 min
Jul 21, 6:20 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 21, 6:33 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Jul 21, 7:02 PM EDTSpecial Weather StatementPHIAtlantic88 min
Jul 21, 7:04 PM EDTSpecial Marine WarningPHI56 min
Jul 21, 7:25 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington3 hr
Jul 20, 8:56 PM EDTSpecial Weather StatementPHINew Castle64 min
Jul 20, 10:17 PM EDTSevere Thunderstorm WarningPHIKent, New Castle58 min
Jul 20, 10:55 PM EDTAreal Flood AdvisoryPHINew Castle3 hr
Jul 21, 3:17 PM EDTSpecial Weather StatementPHISussex58 min
Jul 21, 4:25 PM EDTSpecial Weather StatementPHISussex95 min
Jul 21, 4:50 PM EDTFlash Flood WarningPHISussex4 hr
Jul 21, 4:58 PM EDTAreal Flood AdvisoryPHIKent3 hr
Jul 21, 5:45 PM EDTSpecial Weather StatementPHISussex60 min
Jul 21, 6:28 PM EDTAreal Flood AdvisoryPHIKent, Sussex3 hr
Jul 20, 9:44 PM EDTSpecial Weather StatementPHIKent61 min
Jul 21, 4:35 PM EDTSpecial Weather StatementPHIKent, Queen Anne's85 min
Jul 21, 4:36 PM EDTSpecial Weather StatementPHIKent, Queen Anne's84 min

Nearby

Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.